Alert archive / Wisconsin / Gale Warnings in 2017

Gale Warning 12, NWS Green Bay, WI

October 14, 2017

NWS Green Bay, WI issued this gale warning at Oct 14, 2017, 9:22 AM CDT. It took effect at Oct 15, 2017, 4:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 14, 2017, 9:22 AM CDT (14:22 UTC)
In effect from
Oct 15, 2017, 4:00 AM CDT
Expired
Oct 15, 2017, 3:04 PM CDT
In force
11 hr
Issued by
NWS Green Bay, WI

The text

As transmitted.

062 
WHUS73 KGRB 141422
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
922 AM CDT SAT OCT 14 2017

LMZ541>543-142230-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.UPG.KGRB.GL.A.0006.171015T0900Z-171015T2100Z/
/O.NEW.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
922 AM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY. 

* WINDS...EAST WINDS 15 TO 25 KNOTS...BECOMING NORTH TO NORTHWEST
  AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS LATE
  TONIGHT AND SUNDAY. HIGHEST GUSTS NORTH OF STURGEON BAY. WINDS 
  SOUTH OF ALGOMA MAY BECOME SOUTHWEST FOR A PERIOD THIS EVENING.
 
* WAVES...2 TO 4 FEET BUILDING TO 4 TO 7 TONIGHT AND SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-142230-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.UPG.KGRB.GL.A.0006.171015T0900Z-171015T2100Z/
/O.NEW.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
922 AM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY.

* WINDS...EAST WINDS 15 TO 25 KNOTS...BACKING TO THE NORTH WITH
  GUSTS UP TO 40 KNOTS LATE TONIGHT THEN BACKING TO THE NORTHWEST
  ON SUNDAY. A FEW GUSTS TO 45 KNOTS POSSIBLE LATE TONIGHT INTO
  SUNDAY MORNING.

* WAVES...1 TO 3 FEET BUILDING TO 3 TO 6 FEET TONIGHT AND SUNDAY.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

BERSCH
5 follow-up statements
057 
WHUS73 KGRB 142017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT SAT OCT 14 2017

LMZ541>543-150430-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
317 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS...EAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING NORTH 
  TO NORTHWEST AND INCREASING TO 20 TO 30 KNOTS WITH GUSTS UP TO 
  45 KNOTS LATE TONIGHT AND SUNDAY. HIGHEST GUSTS EXPECTED NORTH 
  OF STURGEON BAY. WINDS SOUTH OF ALGOMA MAY BECOME SOUTHWEST FOR 
  A PERIOD THIS EVENING. 

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-150430-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
317 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING
  NORTH WITH GUSTS UP TO 40 KNOTS LATE TONIGHT. THEN BACKING TO 
  THE NORTHWEST ON SUNDAY. A FEW GUSTS TO 45 KNOTS POSSIBLE LATE 
  TONIGHT INTO SUNDAY MORNING. 

* WAVES...3 TO 5 FEET BUILDING TO 4 TO 7 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
931 
WHUS73 KGRB 150219
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
919 PM CDT SAT OCT 14 2017

LMZ541>543-151030-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
919 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS...EAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING NORTH TO
  NORTHWEST OVERNIGHT WITH GUSTS TO 35 KNOTS. INCREASING TO 35
  KNOTS WITH GUSTS UP TO 45 KNOTS SUNDAY MORNING. HIGHEST GUSTS
  EXPECTED NORTH OF STURGEON BAY.  

* WAVES...BUILDING TO 4 TO 7 TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ521-522-151030-
/O.CON.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.CON.KGRB.GL.W.0012.171015T0900Z-171015T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
919 PM CDT SAT OCT 14 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM CDT SUNDAY...

* WINDS...NORTHEAST WINDS 15 TO 25 KNOTS THIS EVENING. BACKING
  NORTH TO NORTHWEST WITH GUSTS UP TO 35 KNOTS LATE TONIGHT.
  INCREASING TO 30 KNOTS WITH GUSTS UP TO 45 KNOTS SUNDAY MORNING.
  HIGHEST GUSTS EXPECTED NORTH OF STURGEON BAY. 

* WAVES...BUILDING TO 4 TO 7 FEET LATE TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
476 
WHUS73 KGRB 150903
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
403 AM CDT SUN OCT 15 2017

LMZ521-522-541>543-151715-
/O.EXP.KGRB.SC.Y.0073.000000T0000Z-171015T0900Z/
/O.CON.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
403 AM CDT SUN OCT 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY HAS EXPIRED...

* WINDS...NORTH TO NORTHWEST WINDS TO 30 KNOTS WITH GUSTS UP TO 45
  KNOTS THIS MORNING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON 
  BAY. 

* WAVES...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

KURIMSKI
018 
WHUS73 KGRB 151525
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1025 AM CDT SUN OCT 15 2017

LMZ521-522-541>543-152100-
/O.CON.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
1025 AM CDT SUN OCT 15 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

* WINDS...NORTH TO NORTHWEST TO 30 KNOTS WITH GUSTS TO AROUND 40
  KNOTS...DIMINISHING TO 15 TO 25 KNOTS THIS AFTERNOON. HIGHEST 
  GUSTS EXPECTED NORTH OF STURGEON BAY.
 
* WAVES...4 TO 7 FEET...SUBSIDING TO 1 TO 3 FEET THIS AFTERNOON
  AND EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED.  OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS.  IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

BERSCH
656 
WHUS73 KGRB 152004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
304 PM CDT SUN OCT 15 2017

LMZ521-522-541>543-160200-
/O.CAN.KGRB.GL.W.0012.000000T0000Z-171015T2100Z/
/O.NEW.KGRB.SC.Y.0074.171015T2004Z-171016T0200Z/
GREEN BAY SOUTH OF LINE FROM  CEDAR RIVER TO ROCK ISLAND PASSAGE
AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI-
GREEN BAY SOUTH OF LINE FROM  OCONTO WI TO LITTLE STURGEON BAY WI-
ROCK ISLAND PASSAGE TO STURGEON BAY WI-
STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI-
304 PM CDT SUN OCT 15 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS
  THROUGH THIS EVENING. HIGHEST GUSTS EXPECTED NORTH OF STURGEON 
  BAY. 

* WAVES...2 TO 4 FEET...SUBSIDING TO 1 TO 3 FEET EVENING...AND
  SUBSIDING TO LESS THAN 2 FEET OVERNIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT.  INEXPERIENCED MARINERS, ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this gale warning went out at Oct 14, 6:12 AM CDT, 3 hours 10 minutes earlier.

Area forecast discussion, Oct 14, 6:12 AM CDT, 3 hours 10 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
612 AM CDT Sat Oct 14 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Sunday
Issued at 303 AM CDT Sat Oct 14 2017

The cold front that passed through the region yesterday and
stalled to the south will push back north as a warm front today as
a low pressure system moves northeast through the western Great
Lakes region tonight. POPs will increase from south to north
today as the front and associated low move towards the region,
with widespread moderate to heavy rain expected during the
overnight hours. Around an inch or so of rain is expected to fall
during this period, however given the area is in the abnormally
dry category according to the drought monitor, therefore the
impact from this much rain is expected to be low across northeast
Wisconsin.

The southern portion of the cwa could briefly enter the warm
sector later this afternoon and into the evening hours, bringing
the possibility for thunderstorms to central and east-central
Wisconsin. However the best instability is expected to stay to the
south so severe weather is not anticipated.

As the low pulls away on Sunday, rain chances will decrease from
west to east as northwest winds increase precipitously late
tonight into Sunday morning. Winds across Door County are expected
to be close to Wind Advisory criteria for much of the day on
Sunday, therefore headlines are possible for this area in
subsequent forecasts if current wind speeds hold up.

.LONG TERM...Sunday Night Through Friday
Issued at 303 AM CDT Sat Oct 14 2017

Model guidance continues to show the mean flow to transition from
modest western CONUS upper ridge/strong eastern CONUS upper trough
early next week, to a strong western CONUS upper trough/modest
eastern CONUS upper ridge late next week. This pattern switch will
change the northwest flow aloft into WI through Monday, into a
southwest flow aloft into WI by Wednesday. Do not see much in the
way of precipitation chances as Pacific systems are forecast to
pass to our north. Temperatures would start the work week around
normal, but then trend upward thereafter reaching 10 to 15 degrees
above normal by late week.

Models continue to advertise the passage of a quick-moving
shortwave trough across WI Sunday evening before shifting farther
southeast after midnight. While the atmosphere will be too dry for
any precipitation to develop, the expected cloud cover associated
with the trough could impact the areal coverage of frost
potential across northeast WI. Latest thinking is to increase
clouds during the evening, then decrease the clouds after midnight
and with plenty of cold air in place, there would be enough time
for frost to form, especially over central WI where temperatures
could drop into the middle 30s. East-central WI should see
temperatures dip into the upper 30s with only patchy frost
expected. Parts of northern WI could drop into the upper 20s, but
since the growing season has officially ended there, the only
potential frost advisory would be over central WI Sunday night.

High pressure is forecast to stretch from TX northeast into the
Ohio Valley on Monday, bringing a west-southwest wind at the
surface into WI. WAA pattern to take over our weather, but the
cold start to the day with a northwest flow aloft, will temper the
warming process. Even under mostly sunny skies, look for max
temperatures in the middle 50s north, middle to upper 50s south.

A system moving across Ontario Monday night is forecast to drag a
weak cold front into the western Great Lakes region. Once again, a
lack of moisture would preclude the mention of precipitation with
only a subtle wind shift to denote the front's passage. The dearth
of moisture will even have trouble developing any clouds, thus
mostly clear skies to hold with min temperatures to range from the
upper 30s to around 40 degrees north, lower to middle 40s south. A
weak surface ridge slides across WI on Tuesday and will continue
to bring mostly sunny skies to the region. The mean flow aloft is
expected to flatten and turn more westerly into WI, bringing a
persistent low-level WAA pattern into the state. Expect max
temperatures to respond by reaching the lower 60s north/near Lake
MI, middle 60s south.

The only potential issue with the extended forecast occurs at
mid-week as another system passes to our north and pulls another
cold front toward WI. Some models prefer to wipe this front out,
while other models sweep this front into the region on Wednesday.
The dry air mass in place, coupled by a lack of any mid-level
forcing, will prevent any precipitation from forming either way.
However, the difference would be in temperatures especially by
Wednesday night as 8H temperatures over northeast WI could range
from +6 to +13C. Pre-frontal warming on Wednesday would still keep
max temperatures well above normal with middle 60s north/near Lake
MI, middle to upper 60s south. It would be temperatures Wednesday
night/Thursday that would be impacted by the model disagreement.
Do not see a plausible reason why this cold front would simply
disappear, therefore have hedged toward the cooler air
infiltrating the forecast area with max temperatures on Thursday a
few degrees cooler than Wednesday.

The region is expected to return to a southwest flow (both aloft
and at the surface) as a new upper trough moves into the western
CONUS and upper heights build over the central CONUS. At the
surface, high pressure locked over the Mid-Atlantic states to
bring WAA back in full force by Friday with 8H temperatures
returning to the +12 to +14C range. Max temperatures for Friday
should reach the middle 60s north/near Lake MI, upper 60s to lower
70s south.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 612 AM CDT Sat Oct 14 2017

Conditions have improved to VFR over most of the TAF sites this
morning save for MTW where some lingering MVFR stratus remains.
These conditions will be temporary, as rain and lowering ceilings
will return to central and east central WI in the late morning
and early afternoon, then spread into northern WI later in the
day. Flight conditions will deteriorate to IFR at GRB/ATW/MTW
during the mid to late afternoon as the rain intensifies, and most
locations should drop to LIFR this evening.
&&

.MARINE...
Issued at 303 AM CDT Sat Oct 14 2017

An intensifying area of low pressure will move through the
region tonight into Sunday morning. Initially, east winds are
expected to increase this morning and afternoon reaching small
craft criteria everywhere, with waves reaching small craft
advisory criteria on Lake Michigan today, then the bay tonight.
Given the increased winds and waves on the Bay will expand the
Small Craft Advisory to the central and southern Bay this
afternoon and tonight.

The winds may briefly diminish this evening as low
pressure moves across Wisconsin. As the surface low departs later
tonight, winds are forecast to rapidly shift to the northwest and
become gusty into Sunday. A period of gale force gusts are
expected from late tonight through Sunday afternoon. The Gale
Watch remains in effect for everywhere during this period.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kurimski
LONG TERM......Kallas
AVIATION.......Kurimski
MARINE.........Kurimski
Hazardous weather outlook, Oct 14, 3:32 AM CDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
332 AM CDT Sat Oct 14 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-150845-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
332 AM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

There is a chance of thunderstorms over parts of central and
east-central Wisconsin late this afternoon into tonight. While
the risk of severe thunderstorms is very low, some of the stronger
storms could produce gusty winds and locally heavy rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

There is a good chance of frost across central Wisconsin Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-150845-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
332 AM CDT Sat Oct 14 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

Conditions hazardous to small craft are expected today through
tonight. Northwest gales are possible starting late tonight.

There is a slight chance of thunderstorms late this afternoon into
tonight.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Conditions hazardous to small craft are expected to continue
Sunday along with northwest gales.

Conditions hazardous to small craft are also possible Monday night
into Tuesday morning and again Wednesday into Wednesday night.

Kurimski/Kallas

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 2:47 PM CDTWind AdvisoryGRBDoor25 hr

Nearby

Gale Warnings in Wisconsin, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.